Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Recovering from use of synthetic cannabinoids?
    avatar
    Anon_62289 posted:
    I'm afraid I did a very stupid thing. For the past who knows how long (probably a couple of years) I've been using synthetic cannabinoids in the form of electronic cigarette liquid. I know the most recent liquid I used contained AB-PANACA, although I'm sure other liquids I've used contained different research chemicals that are similar. Prior to that, I used synthetic marijuana, which is basically different herbs mixed with these types of research chemicals and designed to smoke rather than vape. I stopped using that because it gave me breathing problems. That's when I switched to the liquid form.

    I did it to mimic the affects of marijuana, but I didn't realize the health risks involved, and now I'm afraid of what I may have done to my own health as a result.

    In September (2 months ago), I came down with a cold which then turned into pneumonia according to a chest x-ray. Ever since then, I've had a dry, hacking cough that won't go away. On top of that, I've developed this increasing pain in my upper-left chest area (near my heart). I've taken antibiotics and I believe the pneumonia is over, but like I said, I still have the cough and the chest pain is at it's worst ever. Granted, the pain could be caused by the excessive coughing I've been experiencing, but I can't help but wonder if it's related to the chemicals I inhaled in my body.

    I've read on various sources on the internet that using these types of chemicals (drugs) can cause problems with the heart and kidney and can cause cardiac arrest. Although I don't know how true this is. The "drugs" always made my heart feel a little weird, but I didn't listen to my body until last week when I finally decided to stop using it altogether. It's now been 8 days since I last used it, but the cough and pain continues.

    I'm really worried about what kind of damage the "drug" may have done to me and whether or not it's the type of thing I can recover from. Should I be worried? Can the human body recover and heal from excessive use of synthetic cannabinoid chemicals like AB-PANACA, JWH-018, etc? Or is the damage that they cause permanent and irreversible? I am seriously worried that I may die from it. Am I overreacting? What should I do? I could really use some medical expert advice here. Please help.
    Reply
     
    avatar
    Betty Ford Center
    James Golden, MD responded:
    We really don't know all of the remote effects of these compounds, but you've made a good decision by stopping their use.


    Given the nature of the cannabinoid compounds, it will take some time for all of the deleterious effects to dissipate from your body.


    I would suggest you see your physician and also consider chemical dependency treatment.



    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    Will smoking weed effect my everyday life and health due to my age?
    I'm 14 and I've been smoking marijuana since I was 12 due to family problems&a family loss and my grades seem to me slowly going down ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.